I am starting up on Verapamil and having some very bad days. Very dizzy, tired, and brain fog/disorientation is very bad. I am not sure if I am just triggering my usual bad days due to the stress of starting a new drug or if I am just due for some bad days, or whether the Verapamil is causing some issues. It has only been 3 days and I am only taking 1/2 of the 120 mg SR capsule - I will up it to the full amount pill this weekend. My question is can I take a Xanax or Valium with the Verapamil to get through the first week or so? I have taken Xanax very limitedly in the past and it has taken the edge off a bit. I have the Valium but never took it, not sure why but just didn’t. Any thoughts would be appreciated. Thank you. Ben
Do you think it might be worth reducing the dose by half for another week or so until your body/brain gets used to the Verapamil? Maybe it’s just too much too soon. I’m about to post a very comprehensive reply from Steve Rauch where he comments on how migraineurs need to introduce meds more slowly.
“Migraineurs tend to be very sensitive to medications and often suffer many side effects. It is usually necessary to start on sub-therapeutic doses of medications and increase the dose in small steps over several weeks or months in order to achieve treatment success without provoking unmanageable side-effects.”
Thanks, Scott. That is a very good point - I just want to feel better and find out if this is the med for me but I need to be more patient. The advice from Dr. Rauch seems spot on! I will continue with 1/2 for a bit longer. Ben
I agree with Scott and a benzo for a week would help if the your are getting more anxious.
I am on Verapamil and Xanax and have had absolutely no side effects from Verapamil. Maybe a slight constipation at the beginning but that calmed down fairly soon. Just have to eat a bit more fiber. Personally for me Verapamil has had very little if any side effects. One of the more easier prescription drugs for migraine related conditions.
— Begin quote from "joseph0952"
I am on Verapamil and Xanax and have had absolutely no side affects from Verapamil. Maybe a slight constitpation at the beginning but that calmed down fairly soon. Just have to eat a bit more fiber. Personally for me Verapamil has had very little if any side effects. One of the more easier prescription drugs for migraine related conditions.
— End quote
Do you notice any difference with the Verapamil joe ? Did you just start taking it or have you been on it for a while. I know you were on the Xanax but I did not remember you being on the Verapamil.